MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.0MM X 2.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.0MM X 2.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412025
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the main coil was prematurely detached/separated during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the device was returned without the introducer sheath and the main coil detached.The coil delivery wire was found to be kinked/bent.The main coil was noted to be prematurely detached/separated.The main coil was found to be stretched.The main coil was found to be kinked/bent.Functional inspection was not conducted as the reported event ¿main coil stretched¿ was confirmed during the analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil got stretched during the procedure when attempting to reinsert it into the microcatheter (unknown type) after repositioning the microcatheter in the aneurysm.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rotating hemostatic valve (rhv) was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.Based on the information provided in the complaint, the device appears to have been used as intended.The device was returned for analysis without the introducer sheath and with the main coil detached from the delivery wire.During visual inspection, the coil delivery wire was found to be kinked/bent and the main coil was found to be kinked/bent and stretched.Based on visual inspection of the detachment zone on the main junction, the main coil appeared to have been mechanically detached.It is likely that the main coil sustained damage and prematurely detached during manipulation and repositioning of the device in the microcatheter against resistance.An assignable cause of procedural factors will be assigned to the reported and analyzed event 'main coil stretched' as well as the analyzed events: 'main coil kinked/bent' and 'main coil prematurely detached/separated during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the analyzed event 'coil delivery wire kinked/bent' since this issue is most likely due to handling of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET TETRA 2.0MM X 2.5CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21360927
Report Number3008881809-2025-00085
Device Sequence Number8482431
Product Code HCG
UDI-Device Identifier07613327578577
UDI-Public(01)07613327578577(17)261106(10)24615230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5412025
Device Lot Number24615230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (UNKNOWN); MICROCATHETER (UNKNOWN)
Patient SexUnknown